Alert archive / New York / Wind Chill Advisories in 2018
Wind Chill Advisory 4, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Feb 2, 2018, 3:26 AM EST for Hamilton County, Herkimer County, New York. It took effect at Feb 2, 2018, 10:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2018, 3:26 AM EST (08:26 UTC)
- In effect from
- Feb 2, 2018, 10:00 PM EST
- Expired
- Feb 3, 2018, 8:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130 WWUS41 KALY 020826 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 326 AM EST Fri Feb 2 2018 NYZ032-033-021800- /O.NEW.KALY.WC.Y.0004.180203T0300Z-180203T1300Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 326 AM EST Fri Feb 2 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Expect wind chills 20 to 25 degrees below zero. * WHERE...Northern Herkimer and Hamilton Counties. * WHEN...From 10 PM this evening to 8 AM EST Saturday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ CTZ001-013-MAZ001-025-NYZ054-061-066-VTZ013-014-021300- /O.CON.KALY.WW.Y.0012.000000T0000Z-180202T1300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Eastern Rensselaer-Eastern Columbia- Eastern Dutchess-Bennington-Western Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, New Lebanon, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 326 AM EST Fri Feb 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches are expected. Total snow accumulations of 2 to 6 inches in the advisory area. * WHERE...Portions of southern Vermont including the southern Greens of Bennington and western Windham Counties, northwestern Connecticut, the Taconics of east central New York and western Massachusetts. * WHEN...Until 8 AM EST this morning. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Be prepared for reduced visibilities at times. Please use caution if traveling on the roads this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Wasula
4 follow-up statements
410 WWUS41 KALY 021123 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 623 AM EST Fri Feb 2 2018 CTZ001-013-MAZ001-025-NYZ054-061-066-VTZ013-014-021230- /O.CAN.KALY.WW.Y.0012.000000T0000Z-180202T1300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Eastern Rensselaer-Eastern Columbia- Eastern Dutchess-Bennington-Western Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, New Lebanon, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 623 AM EST Fri Feb 2 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... The snow has diminished and tapered to flurries. Little or no additional snow accumulations are expected in the Taconics and western New England. The Winter Weather Advisory is canceled. $$ NYZ032-033-022200- /O.CON.KALY.WC.Y.0004.180203T0300Z-180203T1300Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 623 AM EST Fri Feb 2 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Northern Herkimer and Hamilton Counties. * WHEN...From 10 PM this evening to 8 AM EST Saturday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
728 WWUS41 KALY 022045 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 345 PM EST Fri Feb 2 2018 NYZ032-033-031000- /O.CON.KALY.WC.Y.0004.180203T0300Z-180203T1300Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 345 PM EST Fri Feb 2 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Northern Herkimer and Hamilton Counties. * WHEN...From 10 PM this evening to 8 AM EST Saturday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
749 WWUS41 KALY 030859 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 359 AM EST Sat Feb 3 2018 NYZ032-033-031300- /O.CON.KALY.WC.Y.0004.000000T0000Z-180203T1300Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 359 AM EST Sat Feb 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Expect wind chills as low as 25 below zero. * WHERE...Northern Herkimer and Hamilton Counties. * WHEN...Until 8 AM EST Saturday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
086 WWUS41 KALY 031259 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 759 AM EST Sat Feb 3 2018 NYZ032-033-031400- /O.EXP.KALY.WC.Y.0004.000000T0000Z-180203T1300Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 759 AM EST Sat Feb 3 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... Winds have diminished to near calm as temperatures will slowly moderate this morning above wind chill criteria. Residents should continue to exercise caution while outdoors. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 1:02 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 2, 1:02 AM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Albany NY
102 AM EST Fri Feb 2 2018
.SYNOPSIS...
An Arctic cold front will cross the region this morning,
allowing for a period of snow showers or snow, especially across the
higher elevations. Behind this front, blustery conditions are
expected on today, along with falling temperatures. Although the
weekend will start continued cold and dry for Saturday, an
approaching storm system will bring a moderate snowfall to region
for Sunday into Sunday night.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1255 am EST...
A Winter Weather Advisory has been issued for the Taconics of
east central NY, Bennington and western Windham Counties of
southern VT, the Berkshires and Litchfield County, CT until 8
am...
A rapid update here based on the latest radar trends, and the 3
km HRRR, and 3-km NamNest. Rain has quickly changed to snow
ahead of the cold front with a weak wave moving along it. The
arctic boundary is also moving into western and northern NY.
The snow levels lowered quickly over the western New England
higher terrain including the Litchfield Hills, Berkshires and
southern Greens. Also, this transition is occurring quickly over
the Taconics of eastern Rensselaer, Columbia and Dutchess
Counties. A quickly 2-6" of snow is likely with 1-hr bursts
possibly exceeding an inch with the bands. The snow bands are
being assisted by strong upper jet dynamics near the left front
quad of a potent jet streak. Further west expect a half an inch
to two inches of snowfall. There could be 1-3" over the
southeast Catskills, and the mid Hudson Valley.
The next issue will be freezing up of the untreated surfaces as
temps fall into the teens and 20s in the wake of the first
front. They will dip even further north and west of the Capital
Region in the wake of the arctic front towards sunrise. We will
continue to monitor for the possibility of issuing an SPS later
this morning for any flash freezing of untreated surfaces. Lows
will be mainly in the single digits and teens as the strong cold
advection sweeps across the area. The northwest winds will
increase to 10 to 20 mph with some gusts to 30+ mph by sunrise.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
Cold and blustery conditions are expected behind the Arctic
boundary for Friday and any precip with the passing boundary
should be done by Friday morning. Although temps may rise a few
degrees on Friday morning into the teens to low 20s, strong cold
air advection should allow temps to hold steady or fall for
Friday afternoon. Some lake-effect snow will organize off Lake
Ontario, but with the expected northwest flow, most of this will
remain west of the region across central NY. A light
accumulation of a few inches may scrape into far southwestern
Herkimer County, otherwise, it should be dry for the remainder
of the area.
Cold conditions are expected for Friday night with lows
generally in the single digits. The Adirondacks may fall below
zero. It will continue to be breezy and wind chill values may
come close to advisory criteria across the southern and western
Adirondacks. Some lake-effect snow showers will start to drift
northward across the western Mohawk Valley and western
Adirondacks, as the flow aloft becomes more westerly, but any
accumulation looks rather light, as the band will be fairly
transitory.
The wind should finally start to diminish on Saturday, as high
pressure slides by to the south. It will continue to be dry for
most areas, but temps will still be below normal with highs in
the teens and 20s. Still could be a few light snow showers
across the Adirondacks but amounts look rather minor at this
time.
Clouds will begin increasing for Saturday night as the next
storm system starts to approach. There could be some light snow
beginning across western areas by late in the night, but the
better chance will probably be on Sunday. Lows look to range
between the mid teens to low 20s for most spots.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
An active weather pattern is in store for the long term period as
a coastal low and a clipper type system will impact the region.
A primary low will be tracking through the eastern Great Lakes
Saturday night into Sunday morning before a coastal low develops off
Delmarva Sunday evening and tracks northeast. Just how much snow we
receive is the big question. Both the GFS and the ECMWF give the
region a good deal of snow from Sunday afternoon into Sunday night.
The coastal low looks as if it will pass near Cape Cod late Sunday
night before heading into the Gulf of Maine Monday afternoon. A
ridge of high pressure builds in behind this system for late Monday
into Tuesday before a clipper type system impacts the region Tuesday
night into Wednesday. High pressure then starts to build east from
the Midwest on Thursday.
Expect highs on Sunday in the upper 20s to upper 30s. Lows Sunday
night will be in the upper single digits to upper 20s with highs on
Monday in the 20s and 30s. Lows Monday night will be in the single
digits and teens with highs on Tuesday in the 20s to lower 30s. Lows
Tuesday night will be in the teens to around 20 with highs on
Wednesday in the 30s to mid 40s. Lows Wednesday night will be in the
single digits to lower 20s with highs on Thursday in the upper teens
to lower 30s.
Overall expect temperatures to average near normal with
precipitation well above normal.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Snow showers are possible this morning as a cold front tracks
through the region. IFR to MVFR conditions are anticipated
within the snow showers. Conditions should improve to MVFR/IFR
by late morning into the afternoon, with snow/lower CIGS
lingering the longest at KPSF due to favorable upslope.
South to southwest winds will shift to the northwest this
morning behind the cold frontal passage and become gusty.
Northwest winds of 10 to 15 knots with gusts up to 25 to 30
knots will be possible by this afternoon.
Outlook...
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: Moderate Operational Impact. Chance of SN.
Sunday: High Operational Impact. Likely SN.
Sunday Night: High Operational Impact. Definite SN.
Monday: Moderate Operational Impact. Chance of SHSN.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Low Operational Impact. Slight Chance of SHSN.
&&
.HYDROLOGY...
An Arctic cold front will pass through the region tonight with
some light precip, mainly in the form of snow showers. Behind
this front, below normal temperatures are expected Friday into
Saturday, with dry conditions. A storm system is expected to
bring a moderate snowfall to the region for Sunday into Sunday
night. Seasonable temperatures are expected to start next week,
with some additional light snow showers possible.
With precip expected primarily in the form of snow and no major
warmups anticipated, any ice jams frozen in place should remain
where they are through the start of next week. River levels are
expected to remain fairly steady through early next week as well.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 8 AM EST this morning for CTZ001-
013.
NY...Winter Weather Advisory until 8 AM EST this morning for NYZ054-
061-066.
MA...Winter Weather Advisory until 8 AM EST this morning for MAZ001-
025.
VT...Winter Weather Advisory until 8 AM EST this morning for VTZ013-
014.
&&
SYNOPSIS...Frugis/Wasula
NEAR TERM...Wasula
SHORT TERM...Frugis
LONG TERM...11
AVIATION...JVM
HYDROLOGY...FrugisHazardous weather outlook, Feb 2, 1:15 AM EST, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 115 AM EST Fri Feb 2 2018 NYZ038>043-047>053-058>060-063>065-082>084-VTZ015-021200- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Western Greene-Eastern Greene- Western Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Northern Fulton-Southeast Warren-Southern Washington- Eastern Windham- 115 AM EST Fri Feb 2 2018 This Hazardous Weather Outlook is for the Mohawk Valley, Capital Region, Helderbergs, Schoharie Valley, eastern Catskills, Lake George Saratoga Region, and the mid Hudson Valley of east central New York and eastern Windham County of southern Vermont. .DAY ONE...Tonight. Periods of light snow will produce light snow accumulations of a few tenths of an inch to two inches. Any wet surfaces may refreeze this morning, as much colder air works into the region, which could allow for locally slick road conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A widespread moderate snowfall is expected Sunday through early Monday morning. Winter weather headlines may be issued later in time. .SPOTTER INFORMATION STATEMENT... Please report snowfall to the National Weather Service. NYZ032-033-021200- Northern Herkimer-Hamilton- 115 AM EST Fri Feb 2 2018 This Hazardous Weather Outlook is for the western Adirondacks of eastern New York. .DAY ONE...Tonight. Periods of snow will produce light snow accumulations of a few tenths of an inch to two inches. Any wet surfaces may refreeze this morning, as much colder air works into the region, which could allow for locally slick road conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The combination of very cold temperatures and winds may be enough for dangerously low wind chill values Friday night into early Saturday. A Wind Chill Advisory may be needed if wind chill criteria is met. A widespread moderate snowfall is expected Sunday through early Monday morning. Winter weather headlines may be issued later in time. .SPOTTER INFORMATION STATEMENT... Please report snowfall to the National Weather Service. CTZ001-013-MAZ001-025-NYZ054-061-066-VTZ013-014-021200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Eastern Rensselaer-Eastern Columbia- Eastern Dutchess-Bennington-Western Windham- 115 AM EST Fri Feb 2 2018 This Hazardous Weather Outlook is for portions of northwestern Connecticut, western Massachusetts, east central New York, and southern Vermont. ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... .DAY ONE...Tonight. WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... The combination of very cold temperatures and winds may be enough for dangerously low wind chill values Friday night into early Saturday for the Berkshires and southern Green Mountains. A Wind Chill Advisory may be needed if wind chill criteria is met. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A widespread moderate snowfall is expected Sunday through early Monday morning. Winter weather headlines may be issued later in time. .SPOTTER INFORMATION STATEMENT... Please report snowfall to the National Weather Service.
In the hours before
Local storm report, Feb 1, 10:59 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1059 PM EST THU FEB 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW WARREN 41.74N 73.35W
02/01/2018 M1.0 INCH LITCHFIELD CT BROADCAST MEDIA
&&
EVENT NUMBER ALY1800896
TAWLocal storm report, Feb 1, 11:01 PM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1101 PM EST THU FEB 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM SNOW WOODFORD 42.89N 73.01W
02/01/2018 M2.2 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
0833 AM SNOW WILMINGTON 42.87N 72.88W
02/01/2018 M2.0 INCH WINDHAM VT WEATHERNET6
WEATHERNET6
0900 AM SNOW 4 WNW GALWAY 43.04N 74.11W
02/01/2018 M1.3 INCH FULTON NY COCORAHS
24-HOUR SNOWFALL.
0933 AM SNOW 1 WNW WILMINGTON 42.87N 72.88W
02/01/2018 M2.0 INCH WINDHAM VT COCORAHS
24-HOUR SNOWFALL.
1000 AM SNOW 4 ESE EPHRATAH 42.96N 74.48W
02/01/2018 M3.0 INCH MONTGOMERY NY COCORAHS
24-HOUR SNOWFALL.
1015 AM SNOW EDINBURG 43.19N 74.11W
02/01/2018 M1.5 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
1028 AM SNOW NORTHVILLE 43.27N 74.15W
02/01/2018 M1.0 INCH FULTON NY WEATHERNET6
WEATHERNET6
1043 AM SNOW FONDA 42.97N 74.37W
02/01/2018 M2.3 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
1046 AM SNOW WOODFORD 42.89N 73.01W
02/01/2018 M3.5 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
1048 AM SNOW FONDA 42.95N 74.37W
02/01/2018 M2.2 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
1051 AM SNOW LANDGROVE 43.29N 72.84W
02/01/2018 M1.0 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
1106 AM SNOW AMSTERDAM 42.89N 74.18W
02/01/2018 M3.0 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
1235 PM SNOW AMSTERDAM 42.96N 74.21W
02/01/2018 M2.2 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
0155 PM SNOW WILMINGTON 42.87N 72.88W
02/01/2018 M2.5 INCH WINDHAM VT WEATHERNET6
WEATHERNET6
0324 PM SNOW FONDA 42.97N 74.37W
02/01/2018 M2.3 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
0345 PM SNOW WOODFORD 42.89N 73.01W
02/01/2018 M4.2 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
0346 PM SNOW LANDGROVE 43.29N 72.84W
02/01/2018 M1.0 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
0400 PM SNOW FONDA 42.95N 74.37W
02/01/2018 M2.2 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
0401 PM SNOW AMSTERDAM 42.89N 74.18W
02/01/2018 M3.0 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
0402 PM SNOW AMSTERDAM 42.96N 74.21W
02/01/2018 M2.2 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
0422 PM SNOW CHARLTON 42.95N 73.94W
02/01/2018 M1.0 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
0542 PM SNOW LANDGROVE 43.29N 72.84W
02/01/2018 M1.0 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
0553 PM SNOW LAKE DESOLATION 43.14N 73.98W
02/01/2018 M1.3 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY1800897
EVENT NUMBER ALY1800898
EVENT NUMBER ALY1800899
EVENT NUMBER ALY1800900
EVENT NUMBER ALY1800901
EVENT NUMBER ALY1800902
EVENT NUMBER ALY1800903
EVENT NUMBER ALY1800904
EVENT NUMBER ALY1800905
EVENT NUMBER ALY1800906
EVENT NUMBER ALY1800907
EVENT NUMBER ALY1800908
EVENT NUMBER ALY1800909
EVENT NUMBER ALY1800910
EVENT NUMBER ALY1800911
EVENT NUMBER ALY1800912
EVENT NUMBER ALY1800913
EVENT NUMBER ALY1800914
EVENT NUMBER ALY1800915
EVENT NUMBER ALY1800916
EVENT NUMBER ALY1800917
EVENT NUMBER ALY1800918
EVENT NUMBER ALY1800919
TAWSpecial weather statement, Feb 1, 11:26 PM EST, 4 hours before
Special Weather Statement National Weather Service Albany NY 1126 PM EST Thu Feb 1 2018 CTZ001-013-MAZ001-025-NYZ054-060-061-064>066-021000- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Eastern Rensselaer-Western Columbia- Eastern Columbia-Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hudson, New Lebanon, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 1126 PM EST Thu Feb 1 2018 ...Accumulating snow and slick conditions will be expected early Friday morning... Rain will continue to transition to snow over the Mid Hudson Valley, southern and central Taconics, Berkshires and Litchfield County Connecticut prior to midnight. Snowfall rates could briefly reach a half an inch to an inch an hour over the Litchfield Hills, southern Taconics and southern Berkshires between midnight and 3 am. Total snow accumulations prior to 5 am will be in the 1 to 3 inch range. Roads will likely become snow covered and slippery. Also, with temperatures falling into the 20s, wet surfaces will become icy. Northwest winds will increases to 10 to 20 mph. Motorists should be prepared for hazardous travel and leave extra time to reach their destinations. TAW
Special weather statement, Feb 2, 1:50 AM EST, 1 hour 36 minutes before
Special Weather Statement National Weather Service Albany NY 150 AM EST Fri Feb 2 2018 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 150 AM EST Fri Feb 2 2018 ...Flash freeze to impact all of eastern New York and western New England into the morning commute... A strong cold front continues to move across eastern New York with scattered snow showers west of the Taconics, and steadier snowfall to the east into western New England. The front will continue to move east of western New England towards sunrise. Temperatures continue to plummet into the teens and 20s, and by daybreak low temperatures will range from the single numbers to teens across most of the region. The sharp drop in temperatures will cause any wet and snow covered surfaces to freeze quickly. Flash freeze conditions will produce slick surfaces on untreated roads, parking areas and sidewalks. Please use caution on the roads this morning, and leave extra time to get to your destination. Wasula
Local storm report, Feb 2, 2:29 AM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
229 AM EST FRI FEB 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM SNOW LANDGROVE 43.29N 72.84W
02/01/2018 M1.0 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
1000 PM SNOW AMSTERDAM 42.96N 74.21W
02/01/2018 M3.2 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY1800920
EVENT NUMBER ALY1800921
TAWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 12:31 AM EST | Winter Weather Advisory | ALY | Columbia, Dutchess, Rensselaer | 6 hr |
Nearby
Wind Chill Advisories in New York, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.